Alert archive / Missouri / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 39, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Mar 7, 2017, 1:28 AM CST for Carter County, Wayne County, Missouri. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 7, 2017, 1:28 AM CST (07:28 UTC)
- Expired
- Mar 7, 2017, 2:15 AM CST
- In force
- 47 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Carter County, MO, Wayne County, MO
The radar
The St Louis radar (KLSX), 177 km from the middle of the area, began a volume at 07:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 6, 9:21 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.5 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 629 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1110 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 319 m²/s²
- 0-3 km storm-relative helicity
- 542 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 8.2
The text
As transmitted.
539
WUUS53 KPAH 070728
SVRPAH
MOC035-223-070815-
/O.NEW.KPAH.SV.W.0039.170307T0728Z-170307T0815Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Paducah KY
128 AM CST TUE MAR 7 2017
The National Weather Service in Paducah has issued a
* Severe Thunderstorm Warning for...
Central Carter County in southeastern Missouri...
Northwestern Wayne County in southeastern Missouri...
* Until 215 AM CST
* At 127 AM CST, severe thunderstorms were located along a line
extending from Ellington to near Van Buren to 7 miles south of
Winona, moving east at 40 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Piedmont, Van Buren, Sam A Baker State Park, Fremont, Lodi and Mill
Spring.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Paducah.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
A tornado watch remains in effect until 500 AM CST for southeastern
Missouri.
LAT...LON 3695 9122 3704 9106 3709 9106 3710 9096
3705 9096 3705 9078 3714 9078 3714 9076
3717 9076 3717 9074 3727 9073 3727 9055
3732 9055 3732 9045 3715 9046 3690 9087
3689 9122
TIME...MOT...LOC 0727Z 256DEG 35KT 3721 9097 3706 9098 3690 9129
TORNADO...POSSIBLE
HAIL...0.88IN
WIND...60MPH
$$
Smith2 follow-up statements
635
WWUS53 KPAH 070755
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
155 AM CST TUE MAR 7 2017
MOC035-223-070815-
/O.CON.KPAH.SV.W.0039.000000T0000Z-170307T0815Z/
Carter MO-Wayne MO-
155 AM CST TUE MAR 7 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CST
FOR CENTRAL CARTER AND NORTHWESTERN WAYNE COUNTIES...
At 154 AM CST, severe thunderstorms were located along a line
extending from near Sam A Baker State Park to near Piedmont to near
Hunter, moving east at 45 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Piedmont, Van Buren, Sam A Baker State Park, Fremont, Lodi and Mill
Spring.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Paducah.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
A tornado watch remains in effect until 500 AM CST for southeastern
Missouri.
LAT...LON 3695 9122 3704 9106 3709 9106 3710 9096
3705 9096 3705 9078 3714 9078 3714 9076
3717 9076 3717 9074 3727 9073 3727 9055
3732 9055 3732 9045 3715 9046 3693 9086
3689 9122
TIME...MOT...LOC 0754Z 257DEG 37KT 3727 9065 3711 9064 3693 9087
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
$$
Smith359
WWUS53 KPAH 070806
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
206 AM CST TUE MAR 7 2017
MOC035-070815-
/O.CAN.KPAH.SV.W.0039.000000T0000Z-170307T0815Z/
Carter MO-
206 AM CST TUE MAR 7 2017
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CARTER COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A tornado watch remains in effect until 500 AM CST for southeastern
Missouri.
LAT...LON 3711 9059 3727 9055 3732 9055 3732 9045
3715 9046
TIME...MOT...LOC 0805Z 270DEG 35KT 3729 9053 3713 9052 3695 9075
$$
MOC223-070815-
/O.CON.KPAH.SV.W.0039.000000T0000Z-170307T0815Z/
Wayne MO-
206 AM CST TUE MAR 7 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CST
FOR NORTH CENTRAL WAYNE COUNTY...
At 205 AM CST, severe thunderstorms were located along a line
extending from near Sam A Baker State Park to near Greenville to
Ellsinore, moving east at 40 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Sam A Baker State Park and Lodi.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Paducah.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
A tornado watch remains in effect until 500 AM CST for southeastern
Missouri.
LAT...LON 3711 9059 3727 9055 3732 9055 3732 9045
3715 9046
TIME...MOT...LOC 0805Z 270DEG 35KT 3729 9053 3713 9052 3695 9075
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
$$
SmithWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 6, 11:20 PM CST, 2 hours 8 minutes earlier.
Area forecast discussion, Mar 6, 11:20 PM CST, 2 hours 8 minutes before
Area Forecast Discussion National Weather Service Paducah KY 1120 PM CST Mon Mar 6 2017 .UPDATE... Issued at 1120 PM CST Mon Mar 6 2017 Updated for 06Z aviation forecast discussion. && .SHORT TERM...(Tonight through Wednesday night) Issued at 252 PM CST Mon Mar 6 2017 Strong/deepening transport of moist air is ongoing over the Quad State, well out ahead of a developing cold front, as evidenced by a surge of 60s surface dew points already nosing into SEMO. Gridded time/height cross sections show some dry air still between about 850- 600 mb, but fully saturating by late evening into the overnight hours. Soundings reveal PW's on the order of 1.3", or near the 99th percentile for this time of year. As the column moistens, it also destabilizes. We don't see it doing so enough to support prevalent thunder mention til after 00z, although this is marginal for the far western Ozark counties in the 21z-00z time frame. However, by midnight, we see 0-1KM MUCapes approach 4 digits in the western Ozarks, and maybe reach the 500- 1000 J/KG range perhaps across the remainder of SEMO. With the cold front extending northeast to southwest across the Show Me State at 06z, we'll see pre frontal convection/including thunder start to develop best in our (western) counties in the 03z-06z time frame. A Slight Risk of Severe will exist (SWODY1) for damaging winds as wind fields/shear deepen upon the front's approach, with an Enhanced Risk primarily (just) west of the CWA within the heart of the instability axis/peak wind shear. Surface gradient winds will likewise be increasing thru the teens/perhaps into the 20s mph, and may include gusts into the 30s mph, but should stop shy of advisory criteria. That then translates on eastward across the FA, as the front moves in, and bears down on the Ohio river by tmrw morning. As it does, the instability fields are sorta pinched off to the south/west, but bulk shear still exists and should maintain enough to support the mention of thunder, including the SLGT risk of svr, at least for about the western half of the FA for the first half of the night. Even so, it'll be increasingly transitioning to a heavy rain event after midnight, particularly from 09z-15z. Anticipate good soaking rains given high spring-like seasonal PW's and still good forcing even after max instability fields start to diminish. The front is a little slower than previous runs, so we carry the heavy rain along it thru our southeast counties thru tmrw morning. Afternoon hours is when we see the drier air start working further down the column in more earnest, and pcpn shutting off more completely as the front departs/finally fully exits to the east. .LONG TERM...(Thursday through Monday) Issued at 252 PM CST Mon Mar 6 2017 Confidence in the long term portion of this forecast is low. The 12Z model suite brings a stream of 3 storm systems through our region from Thursday through next Monday in a relatively fast west northwesterly flow aloft. Each of these systems start out as jet energy over the northern Rockies, that amplifies to some extent over the Plains/MS Valley. The models have not locked in very well, which is to be expected with this type of pattern. A 1040+ surface high will attempt to spill down out of the northern Plains Thursday, and a surface wave will develop along the leading edge over Missouri by 00Z Friday. The surface wave will move eastward over or near our area Thursday night. Elevated instability is generated in the models, so will keep a chance of thunderstorms in the forecast. Friday should be dry, but temperatures are iffy with the Arctic high trying to spill into our region. The models have trended cooler with the system arriving early Saturday morning, and that has led to an introduction of some snow mention in the far north early Saturday morning. If the 12Z models are correct, our temperature forecast is likely too warm, and there may be more of a concern for measurable snow Saturday. Will have to wait and see what the models do with that cold surface high before getting too excited about a brief bout of winter. On the flip side, if that cold air does not make it to our area, thunderstorms may be more of a concern than wintry weather. The final system will move into the area on Monday. In the progressive flow pattern, the surface high will push east of the area allowing for south winds and nice warm, moist advection ahead of/into this system. This should be an all liquid event, but there is a brief mention of snow with the rain in the north early Monday morning. The precipitation is not likely to begin until later in the morning, so no issues expected at this time. Of course if we are colder for the Saturday system and actually get some snow, that could have an impact on the Monday system. Lots to watch for in this is active week of weather. Stay tuned. && .AVIATION... Issued at 1120 PM CST Mon Mar 6 2017 Main challenge with the 06z TAF continues to be non convective winds and timing of main convective line of thunderstorms. Kept non-thunderstorm wind gusts in the 30-40 kt range but they could be even higher at times, ahead of the passage of the convective line. Will keep wind shear outside of the main convective line as well. Main convective line will pass through during the overnight hours with rapidly improving conditions during the morning. Could see strong wind gusts within the convective line as well. Winds shift behind the line during the early morning hours to NW and become less gusty. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. &&
Hazardous weather outlook, Mar 6, 3:04 PM CST, 10 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 304 PM CST Mon Mar 6 2017 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-071100- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 304 PM CST Mon Mar 6 2017 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Tonight A slight risk of severe storms is forecast for mainly the western half of the region, with a marginal risk of severe storms for much of the eastern half. An enhanced risk of severe storms will focus just to the west of our region, in the Missouri Ozarks. The primary severe weather hazard with storms will be damaging winds, with large hail and isolated tornadoes a possibility. The storm threat will occur along and ahead of an approaching cold front, and will last from late this evening into the overnight hours. As the front moves east through the area, the severe weather threat will gradually transition to a heavy rain threat, which may cause some localized flooding issues. Gusty winds outside of storm activity will also pose a heightened hazard, with gusts into the 30s mph tonight a possibility. Average winds may reach into the 20s mph. These winds will blow from south to north, and may cause issues for vehicular traffic, especially high profile units, on area roadways. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The cold front will complete its eastward movement and ultimate departure across our eastern third of the region Tuesday. A marginal risk of storms reaching severe limits cannot be ruled out. Likewise, heavy rain may still impact this area, mainly along and east of the Lakes and across the Pennyrile region of western Kentucky, Tuesday morning. Localized flood issues may occur. If a severe storm occurs, damaging winds will be the primary anticipated hazard. Strong surface winds into the 20s mph, with gusts into the 30s mph, will also remain a hazard, even outside of storms, until the front's final passage by early Tuesday afternoon. A chance of thunderstorms is forecast for the entire area Thursday night. Lightning and locally heavy rainfall will be the primary concerns. .SPOTTER INFORMATION STATEMENT... Spotters throughout the region should be prepared for activation late this evening through Tuesday morning. DH/DRS
In the hours before
Special weather statement, Mar 6, 10:35 PM CST, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1035 PM CST Mon Mar 6 2017 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-070700- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF MOUNT VERNON, FAIRFIELD, ALBION, MOUNT CARMEL, PINCKNEYVILLE, WEST FRANKFORT, MCLEANSBORO, CARMI, CARBONDALE, MURPHYSBORO, HERRIN, HARRISBURG, SHAWNEETOWN, JONESBORO, VIENNA, GOLCONDA, ELIZABETHTOWN, CAIRO, MOUND CITY, METROPOLIS, FORT BRANCH, PETERSBURG, POSEYVILLE, EVANSVILLE, BOONVILLE, ROCKPORT, HICKMAN, CLINTON, BARDWELL, WICKLIFFE, PADUCAH, MAYFIELD, SMITHLAND, BENTON, MURRAY, MARION, EDDYVILLE, CADIZ, PRINCETON, MORGANFIELD, DIXON, MADISONVILLE, HOPKINSVILLE, HENDERSON, OWENSBORO, CALHOUN, GREENVILLE, ELKTON, PERRYVILLE, MARBLE HILL, CAPE GIRARDEAU, JACKSON, PIEDMONT, VAN BUREN, DONIPHAN, POPLAR BLUFF, BLOOMFIELD, SIKESTON, CHARLESTON, AND NEW MADRID 1035 PM CST Mon Mar 6 2017 ...Occasional wind gusts between 35 and 50 mph likely ahead of thunderstorms later tonight... At 1030 pm CST, the current line of thunderstorms prompting several warnings across Missouri stretches from the northeast corner of Missouri to the southwest corner. As showers continue to develop and move across the area through midnight. wind gusts between 35 and 45 mph will be likely. These strong wind gusts will continue to expand across Southern Illinois, reaching across the Ohio and Wabash Rivers into Southwest Indiana and West Kentucky between 11 pm and 1 am CST. Wind gusts may even approach 50 mph over parts of Southern Illinois and Southeast Missouri near or after midnight, along and ahead of developing thunderstorms. If you are traveling tonight, be prepared for gusty winds that may cause issues for controlling your vehicle. This will be especially problematic for tractor trailers, recreational vehicles, and other high profile vehicles. These winds may down branches and some trees weakened by storms early last week. If these branches fall on power lines, this may also cause some power outages. Stay tuned to NOAA Weather radio, commercial television and radio, as well as social media for the latest weather updates, statements and warnings. Smith
Local storm report, Mar 6, 11:15 PM CST, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1115 PM CST MON MAR 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1056 PM NON-TSTM WND DMG HARRISBURG 37.74N 88.55W
03/06/2017 SALINE IL TRAINED SPOTTER
TREE SNAPPED 2 TO 3 FEET ABOVE THE GROUND, ONE FOOT
DIAMETER.
&&
SMITTYSpecial weather statement, Mar 7, 12:50 AM CST, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1250 AM CST Tue Mar 7 2017 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-071100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF MOUNT VERNON, FAIRFIELD, ALBION, MOUNT CARMEL, PINCKNEYVILLE, WEST FRANKFORT, MCLEANSBORO, CARMI, CARBONDALE, MURPHYSBORO, HERRIN, HARRISBURG, SHAWNEETOWN, JONESBORO, VIENNA, GOLCONDA, ELIZABETHTOWN, CAIRO, MOUND CITY, METROPOLIS, FORT BRANCH, PETERSBURG, POSEYVILLE, EVANSVILLE, BOONVILLE, ROCKPORT, HICKMAN, CLINTON, BARDWELL, WICKLIFFE, PADUCAH, MAYFIELD, SMITHLAND, BENTON, MURRAY, MARION, EDDYVILLE, CADIZ, PRINCETON, MORGANFIELD, DIXON, MADISONVILLE, HOPKINSVILLE, HENDERSON, OWENSBORO, CALHOUN, GREENVILLE, ELKTON, PERRYVILLE, MARBLE HILL, CAPE GIRARDEAU, JACKSON, PIEDMONT, VAN BUREN, DONIPHAN, POPLAR BLUFF, BLOOMFIELD, SIKESTON, CHARLESTON, AND NEW MADRID 1250 AM CST Tue Mar 7 2017 ...Strong winds will continue overnight... Very strong winds 20 to 30 mph with gusts 40 to 55 mph will continue across portions of the area, at times, through the overnight. If you are traveling tonight, be prepared for gusty winds that may cause issues controlling your vehicle. These winds may down branches and some trees weakened by storms early last week. If these branches fall on power lines, this may also cause some power outages.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 12:55 AM CST | Tornado Warning | PAH | Carter | 35 min |
| Mar 7, 1:41 AM CST | Special Weather Statement | PAH | Ripley | 64 min |
| Mar 7, 1:53 AM CST | Special Weather Statement | PAH | Bollinger, Wayne | 52 min |
| Mar 7, 2:26 AM CST | Special Weather Statement | PAH | Butler, Cape Girardeau, Scott, Stoddard | 49 min |
| Mar 7, 3:22 AM CST | Special Weather Statement | PAH | Mississippi, New Madrid | 53 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.